Alert archive / Nevada / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm watch at Jan 21, 2012, 3:42 PM PST for Inyo County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Jan 22, 2012, 8:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 3:42 PM PST (23:42 UTC)
- In effect from
- Jan 22, 2012, 8:00 PM PST
- Expired
- Jan 22, 2012, 3:30 AM PST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 182 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013 WWUS45 KVEF 212342 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 342 PM PST SAT JAN 21 2012 ...WINTER STORM WATCH SUNDAY NIGHT AND MONDAY FOR THE EASTERN SIERRA SLOPES AND MOUNTAINS OF SOUTHERN NEVADA... .THE NEXT IN A SERIES OF STORMS WILL MOVE ACROSS THE REGION SUNDAY NIGHT THROUGH MONDAY. HEAVY SNOW IS POSSIBLE ALONG THE EASTERN SIERRA SLOPES STARTING SUNDAY...WHILE SNOW WILL INCREASE ACROSS THE MOUNTAINS OF SOUTHERN NEVADA MONDAY. NVZ015-220045- /O.CAN.KVEF.WW.Y.0001.000000T0000Z-120122T0300Z/ LINCOLN COUNTY- INCLUDING THE CITY OF...PIOCHE 342 PM PST SAT JAN 21 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WINTER WEATHER ADVISORY. A POTENT COLD FRONT HAS EXITED LINCOLN WITH THE THREAT OF ANY ADDITIONAL HEAVY SNOW HAVING ENDED. $$ CAZ519-221200- /O.NEW.KVEF.WS.A.0003.120123T0400Z-120124T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 342 PM PST SAT JAN 21 2012 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WATCH ABOVE 5500 FEET FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. * TIMING: LIGHT SNOW WILL BEGIN SUNDAY EVENING...HEAVY SNOW WILL BE POSSIBLE BETWEEN MIDNIGHT AND NOON MONDAY. * SNOW LEVEL: ACCUMULATION OF 5500 FEET. * TOTAL SNOW ACCUMULATIONS: BETWEEN 10 AND 20 INCHES OF SNOW ARE EXPECTED TO ACCUMULATE IN THE HIGHER TERRAIN. * WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: DRIVERS IN THE EASTERN SIERRA SLOPES OF INYO COUNTY SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. && $$ NVZ018-019-221200- /O.NEW.KVEF.WS.A.0003.120123T1400Z-120124T0600Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 342 PM PST SAT JAN 21 2012 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WATCH ABOVE 6000 FEET FOR THE SPRING MOUNTAINS AND SHEEP...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * TIMING: LIGHT SNOW WILL START TO FALL MONDAY MORNING...HEAVY SNOW IS POSSIBLE MONDAY AFTERNOON. * SNOW LEVEL: SNOW LEVELS WILL FALL TO AROUND 6000 FEET. * TOTAL SNOW ACCUMULATIONS: BETWEEN 6 AND 12 INCHES OF SNOW ARE EXPECTED TO ACCUMULATE IN THE HIGHER TERRAIN. * WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: DRIVERS IN THE EASTERN SIERRA SLOPES OF INYO COUNTY SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. && $$ PIERCE
1 follow-up statement
233 WWUS45 KVEF 221130 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 330 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING FOR TONIGHT AND MONDAY FOR THE EASTERN SIERRA SLOPES AND MOUNTAINS OF SOUTHERN NEVADA. A WINTER STORM WATCH MONDAY AFTERNOON AND EVENING FOR THE NORTHWEST PLATEAU...... .THE NEXT IN A SERIES OF STORMS WILL MOVE ACROSS THE REGION TONIGHT THROUGH MONDAY. HEAVY SNOW IS POSSIBLE ALONG THE EASTERN SIERRA SLOPES STARTING LATE THIS AFTERNOON...WHILE SNOW WILL INCREASE ACROSS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA ON MONDAY. CAZ519-222000- /O.UPG.KVEF.WS.A.0003.120123T0400Z-120124T0000Z/ /O.NEW.KVEF.WS.W.0002.120123T0400Z-120124T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 330 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING FOR THE EASTERN SIERRA SLOPES FOR HEAVY SNOW ABOVE 5500 FEET...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: LIGHT SNOW WILL BEGIN BY LATE THIS AFTERNOON AND THEN CONTINUE INTO MONDAY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. * SNOW LEVEL: NEAR 5500 FEET. * TOTAL SNOW ACCUMULATIONS: BETWEEN 10 AND 20 INCHES OF SNOW ARE EXPECTED TO ACCUMULATE IN THE HIGHER TERRAIN. * WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: DRIVERS IN THE EASTERN SIERRA SLOPES OF INYO COUNTY SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NVZ018-019-222000- /O.UPG.KVEF.WS.A.0003.120123T1400Z-120124T0600Z/ /O.NEW.KVEF.WS.W.0002.120123T1400Z-120124T0600Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 330 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 6000 FEET IN THE SHEEP RANGE... SPRING MOUNTAINS...AND THE RED ROCK CANYON AREA...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: LIGHT SNOW WILL START TO FALL MONDAY MORNING AND THEN CONTINUE INTO THE EARLY EVENING BEFORE DECREASING. THE HEAVIEST SNOWFALL IS EXPECTED MONDAY AFTERNOON. * SNOW LEVEL: SNOW LEVELS WILL FALL TO AROUND 6000 FEET. * TOTAL SNOW ACCUMULATIONS: BETWEEN 6 AND 12 INCHES OF SNOW ARE EXPECTED TO ACCUMULATE IN THE HIGHER TERRAIN. * WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: DRIVERS ON THE AREA ROADWAYS...ESPECIALLY HIGHWAYS 156...157 AND 158 SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ AZZ001-222000- /O.NEW.KVEF.WS.A.0004.120123T1800Z-120124T0600Z/ NORTHWEST PLATEAU- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL 430 AM MST SUN JAN 22 2012 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WATCH FOR THE NORTHWEST PLATEAU ABOVE 5000 FEET...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * TIMING: SNOW IS EXPECTED TO BEGIN FALLING MONDAY MORNING AND THEN CONTINUE INTO THE EVENING BEFORE ENDING. THE HEAVIEST SNOW IS EXPECTED MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING. * SNOW LEVEL: WILL BE LOWERING TO NEAR 5000 FEET. * TOTAL SNOW ACCUMULATIONS: ACCUMULATIONS OF 3-6 INCHES ARE POSSIBLE. * WINDS: SOUTHWEST WINDS TO 15 MPH MONDAY AFTERNOON BECOMING NORTHWEST 15-20 MPH MONDAY EVENING. * IMPACTS: DRIVERS ON HIGHWAY 389 BETWEEN COLORADO CITY AND FREDONIA SHOULD BE PREPARED FOR POSSIBLE WINTER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS MAY MAKE TRAVEL DIFFICULT. IN ADDITION...OUTDOOR ENTHUSIASTS SHOULD USE EXTRA CAUTION IF HEADING INTO THE BACK COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm watch went out at Jan 21, 10:16 AM PST, 5 hours 26 minutes earlier.
Area forecast discussion, Jan 21, 10:16 AM PST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1016 AM PST SAT JAN 21 2012
.SYNOPSIS...A PACIFIC STORM WILL MOVE ACROSS NEVADA TODAY RESULTING
IN LOCALLY STRONG WINDS AND A CHANCE OF RAIN AND SNOW OVER MUCH OF
THE REGION WITH HEAVY SNOW IN THE SIERRA. GENERALLY DRY CONDITIONS
ARE EXPECTED TONIGHT THROUGH SUNDAY BEFORE ANOTHER STORM IMPACTS THE
AREA SUNDAY NIGHT INTO MONDAY. GENERALLY DRY CONDITIONS THEN
EXPECTED THROUGH THE REMAINDER OF NEXT WEEK.
&&
.UPDATE...WARM MOIST CONVEYOR THAT CAME ACROSS THE AREA DURING THE
EARLY MORNING HOURS NOW OVER FAR SOUTHEAST CALIFORNIA AND WESTERN
ARIZONA. BAND IS RAPIDLY MOVING EAST AS MODELS DEPICT 110-130 KT JET
OVER SOUTHERN CALIFORNIA AND ARIZONA. MEANWHILE...MUCH
COLDER/UNSTABLE AIR WILL BE PUSHING EAST ACROSS INYO...NYE AND
LINCOLN COUNTIES FOR MUCH OF THE REST OF TODAY ASSOCIATED WITH UPPER
TROUGH.
AS FAR AS HEADLINES GOES. SO FAR STRONG WIND GUSTS HAVE BEEN VERY
ISOLATED. BELIEVE THAT IS ABOUT TO CHANGE AS VISIBLE SATELLITE SHOWS
LARGE AREA OF CLEARING OVER DEATH VALLEY NP AND SOUTHEAST INYO
COUNTY. JUST WITHIN THE PAST HOUR GETTING REPORTS OF WIND GUSTS IN
EXCESS OF 50 MPH AT PAHRUMP AND 60 MPH AT DESERT ROCK AIRPORT NEAR
HIGHWAY 95. A GUST TO 61 MPH IN RED ROCK CANYON JUST CAME IN AS
WELL. IN THE UPDATE WILL BE UPGRADING NV ZONE 17 AND CA ZONE 525
INTO A HIGH WIND WARNING AND WILL BE ADDING THE THE MENTION OF
BLOWING DUST/SAND DUE TO OUR RECENT DRY SPELL.
IN REGARD TO THE WINTER WEATHER PRODUCTS. CONVECTIVE BANDS
DEVELOPING OVER THE NORTHERN HALF OF LINCOLN COUNTY AS I WRITE. COLD
AIR NOW JUST ARRIVING WITH ANY SNOW LIKELY FALLING ON THE HIGHEST
PEAKS OF NORTHERN LINCOLN COUNTY. GETTING SOME LIGHTING STRIKES OVER
CENTRAL NYE COUNTY SO WILL INCLUDE THE MENTION OF THUNDERSNOW UP
THERE THE REST OF THE DAY AS WELL. IN LINCOLN COUNTY...THE SNOW
LEVEL WILL BE FALLING TO 5000 FEET BY LATE AFTERNOON WITH SNOW
AMOUNTS OF 3 TO 5 INCHES MOST LIKELY FALLING ABOVE 6000 FEET.
&&
.AVIATION...FOR MCCARRAN...MOST IF NOT ALL OF THE SHOWER ACTIVITY IN
THE LAS VEGAS VALLEY SHOULD END AROUND 21Z TODAY. CIGS AS LOW AS
5K-8K FEET ARE LIKELY THROUGH THEN BUT AFTERWARDS CLOUDS SHOULD
BREAK UP MORE AND BECOME SCT TO EVENTUALLY FEW. THE PRIMARY HAZARD
LATE THIS MORNING INTO EARLY THIS EVENING WILL BE STRONG SOUTHWEST
WINDS THAT SHOULD REACH AS HIGH AS 30-35 KTS SUSTAINED WITH GUSTS OF
40-45 KTS. THERE IS A VERY SMALL CHANCE WE COULD REACH AIRPORT
WEATHER WARNING CRITERIA FOR WIND BUT AT THIS TIME IT APPEARS WE
SHOULD FALL JUST SHORT. MECHANICAL TURBULENCE WILL BE LIKELY DUE TO
THE STRONG WINDS ALOFT. BLOWING DUST MAY ALSO OCCUR AND REDUCE VSBY
ABRUPTLY. WINDS SHOULD SHIFT MORE WEST AROUND 01Z SUNDAY...THEN TURN
TO NORTHWEST AROUND 03Z SUNDAY WITH SPEEDS LOWERING TO 12-18 KTS
SUSTAINED. AROUND 08Z SUNDAY...SURFACE PRESSURE GRADIENTS SHOULD
RELAX ENOUGH THAT WINDS MAY FAVOR A RETURN TO TYPICAL SOUTHWEST
NIGHTTIME DRAINAGE WINDS BUT GIVEN THE LOW CONFIDENCE IN A DIRECTION
WILL JUST GO WITH VARIABLE DIRECTION IN THE TAF FOR THEN.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOST VALLEYS SHOULD SEE AN END TO SHOWERS AROUND 21Z
TODAY HOWEVER STEADIER PRECIPITATION WILL CONTINUE OVER THE HIGHER
MOUNTAINS OF LINCOLN AND MOHAVE COUNTIES AS WELL AS THE EASTERN
SLOPES OF THE SOUTHERN SIERRA THROUGH AROUND 00Z SUNDAY. CIGS AS LOW
AS 4K-8K FEET IN THE VALLEYS WITH MOUNTAIN OBSCURATIONS ARE
EXPECTED...THOUGH CLOUDS SHOULD BECOME MORE SCATTERED OVER THE
VALLEYS BY THIS AFTERNOON AS DRIER AIR WORKS IN. THE PRIMARY HAZARD
LATE THIS MORNING INTO EARLY THIS EVENING WILL BE GUSTY SOUTHWEST
WINDS SUSTAINED AT 25-45 KTS WITH GUSTS OF 35-55 KTS AND LOCAL GUSTS
AROUND 65 KTS. AREAS OF BLDU REDUCING VSBY ARE POSSIBLE ESPECIALLY
DOWNWIND OF DRY LAKE BEDS. MECHANICAL TURBULENCE IS LIKELY DUE TO
THE STRONG WINDS ALOFT. MOUNTAIN WAVES WILL BE POSSIBLE TO THE LEE
OF TALLER MOUNTAINS. WINDS SHOULD BEGIN TO LESSEN BETWEEN 01Z AND
06Z SUNDAY AS A COLD FRONT MOVES ACROSS THE AREA AND SHIFTS WINDS TO
THE NORTHWEST. WINDS TONIGHT WILL MAINLY BE 5-10 KTS.
&&
.PREV DISCUSSION...
250 AM PST SAT JAN 21 2012
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...A PACIFIC STORM PUSHING
ACROSS NORTHERN/CENTRAL CALIFORNIA THIS MORNING WILL RAPIDLY PUSH
ACROSS NEVADA DURING THE DAY TODAY. THIS IS BASICALLY THE FIRST
STORM THIS WINTER TO BRING A MENTION OF PRECIPITATION TO ALL OF THE
FORECAST AREA. THE BIGGEST IMPACT ON PRECIPITATION WILL BE OVER THE
SOUTHERN SIERRA THIS MORNING AND THEN ACROSS LINCOLN COUNTY BY LATE
MORNING INTO THIS AFTERNOON. CURRENT WINTER STORM WARNINGS...
SOUTHERN SIERRA...AND WINTER WEATHER ADVISORY FOR LINCOLN COUNTY
LOOK GOOD. SYSTEM TO PUSH EAST OF THE CWA TONIGHT WITH DRY
CONDITIONS PUSHING OVER THE AREA OVERNIGHT INTO EARLY SUNDAY.
HOWEVER THE NEXT PACIFIC STORM WILL BEGIN TO IMPACT THE SOUTHERN
SIERRA SUNDAY AFTERNOON WITH THE SYSTEM CROSSING OVER THE AREA ON
MONDAY. ONCE AGAIN THIS SYSTEM WILL BRING A CHANCE OF PRECIPITATION
TO THE AREA WITH THE MAIN CONCERN ONCE AGAIN BEING THE SOUTHERN
SIERRA AS WELL AS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST
MOHAVE COUNTY...MAINLY ON MONDAY. DRYING WILL BE SEEN MONDAY NIGHT
AS THE SYSTEM EXITS THE REGION.
BESIDES THE PRECIPITATION...THE NEXT MAJOR CONCERN WILL BE WINDS.
INCREASED SURFACE PRESSURE GRADIENTS/FLOW ALOFT/ALONG WITH LOCALIZED
DOWNSLOPE WINDS FORMING EARLY THIS MORNING INTO THE AFTERNOON WILL
MAKE FOR A WINDY DAY ACROSS THE AREA. THE HIGH WIND WARNINGS FOR
WESTERN SAN BERNARDINO COUNTY AS WELL AS THE SPRING MOUNTAINS/LAS
VEGAS VALLEY FOR THE DAY ARE STILL IN AFFECT...WHILE WIND ADVISORIES
ARE IN PLACE FOR MUCH OF THE REMAINDER OF THE CWA. AS THE TROUGH
SHIFTS OVER THE AREA LATE THIS AFTERNOON/EARLY THIS EVENING...EXPECT
WINDS TO DECREASE FAIRLY RAPIDLY. DO NOT EXPECT AS MUCH WIND WITH
THE SYSTEM FOR LATE SUNDAY INTO MONDAY...BUT LOCALLY BREEZY TO WINDY
CONDITIONS WILL LIKELY BE SEEN ONCE AGAIN.
WITH THE TROUGH PASSAGE/CLOUDS/SHOWERS TODAY LOOK FOR TEMPERATURES
TO COOL OVER THOSE REPORTED ON SATURDAY WITH LITTLE CHANGE EXPECTED
OVER THE NORTH SUNDAY AND MONDAY...WHILE THE SOUTHERN PORTION SHOULD
SEE A FEW ADDITIONAL DEGREES OF COOLING. WITH THIS SAID HOWEVER...
TEMPERATURES WILL GENERALLY BE AROUND NORMAL THROUGH THE SHORT TERM.
.LONG TERM...TUESDAY THROUGH FRIDAY...THE SYSTEM FROM MONDAY WILL
HAVE CROSSED THE AREA BY TUESDAY MORNING LEAVING BEHIND A SMALL
AMOUNT OF RESIDUAL MOISTURE. LEFT IN REDUCED POPS FOR LINCOLN
COUNTY. WITH RIDGING BUILDING IN EXPECT THE CLOUD COVER TO DECREASE
AND TEMPERATURES TO RISE ABOVE NORMAL LEVELS AS THE WEEK PROGRESSES.
ONLY PARAMETER OF NOTE IS THE POTENTIAL FOR GUSTY NORTH WINDS IN THE
LOWER COLORADO RIVER VALLEY TUESDAY AS HIGH PRESSURE BUILDS IN.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR NVZ017-019-020.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR NVZ014>016-018-021-
022.
WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING FOR NVZ015.
AZ...WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR AZZ001-003-036.
CA...HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR CAZ523-525.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ519.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR CAZ520>522-524.
&&
UPDATE...PIERCE/STACHELSKI
PREV DISCUSSION...JENSEN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 21, 5:32 AM PST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 532 AM PST SAT JAN 21 2012 CAZ519-220000- EASTERN SIERRA SLOPES- 532 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY RESULTING IN HEAVY SNOW AND GUSTY WINDS OVER THE EASTERN SIERRA SLOPES. A WINTER STORM WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON ALTHOUGH THE SNOW WILL BEGIN TO TAPER OFF BY LATE MORNING INTO THE AFTERNOON. DRYING WILL BE SEEN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER PACIFIC STORM WILL MOVE INTO THE AREA SUNDAY AFTERNOON WITH SNOW LIKELY ACCUMULATING ONCE AGAIN LATE SUNDAY NIGHT INTO MONDAY. DRY CONDITIONS ARE THEN EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ015-220000- LINCOLN COUNTY- 532 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM WILL BRING RAIN AND SNOW TO THE AREA DURING THE DAY WITH ACCUMULATING SNOW POSSIBLE MAINLY NORTH AND EAST OF CALIENTE THIS AFTERNOON. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS AREA THROUGH EARLY EVENING. IN ADDITION TO THE SNOW...LOCAL GUSTY WINDS WILL ALSO BE SEEN WITH A WIND ADVISORY IN EFFECT THROUGH THE DAY ALSO. DRYING CONDITIONS WITH DECREASED WIND WILL BE SEEN OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS SHOULD BE SEEN ON SUNDAY BEFORE ANOTHER PACIFIC STORM MOVES ACROSS THE AREA ON MONDAY...RESULTING IN A CHANCE OF RAIN AND SNOW ONCE AGAIN. DRY CONDITIONS ARE THEN EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ523-NVZ019-020-220000- WESTERN MOJAVE DESERT-SPRING MOUNTAINS-LAS VEGAS VALLEY- 532 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL PRODUCED SCATTERED SHOWERS ACROSS THE AREA TODAY...HOWEVER THE MAIN IMPACT WILL BE THE STRONG AND GUSTY WINDS. EXPECTED WIND GUSTS TO OVER 60 MPH HAS KEPT THE CURRENT HIGH WIND WARNING IN PLACE THROUGH EARLY THIS EVENING. DECREASING WINDS AND DRIER CONDITIONS WILL BE SEEN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS SHOULD BE SEEN SUNDAY HOWEVER ANOTHER PACIFIC STORM WILL BE MOVING ACROSS THE AREA ON MONDAY. THIS WILL RESULT IN LOCAL GUSTY WINDS ONCE AGAIN ALONG WITH A CHANCE OF SHOWERS. DRY CONDITIONS ARE EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-036-CAZ520>522-524-525-NVZ014-016>018-021-022-220000- NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SOUTHERN CLARK COUNTY- 532 AM PST SAT JAN 21 2012 /632 AM MST SAT JAN 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY RESULTING IN SCATTERED SHOWERS. HOWEVER THE MAIN IMPACT WILL BE LOCAL GUSTY WINDS RESULTING IN A WIND ADVISORY BEING IN EFFECT THROUGH EARLY THIS EVENING. DECREASING WINDS AND DRIER CONDITIONS WILL BE SEEN TONIGHT AS THE STORM MOVES OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS ARE LOOKED FOR ON SUNDAY HOWEVER ANOTHER PACIFIC STORM WILL MOVE ACROSS THE REGION LATE SUNDAY INTO MONDAY. THIS STORM WILL LIKELY PRODUCE SCATTERED SHOWERS AND LOCAL GUSTY WINDS ONCE AGAIN. DRY CONDITIONS THEN RETURN TO THE AREA TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-CAZ526-527-220000- LOWER COLORADO RIVER VALLEY-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- 532 AM PST SAT JAN 21 2012 /632 AM MST SAT JAN 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A PACIFIC STORM WILL CROSS OVER THE AREA TODAY BRINGING A CHANCE OF SHOWERS TO THE REGION THROUGH EARLY THIS EVENING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANOTHER PACIFIC STORM WILL MOVE THROUGH THE REGION ON MONDAY ONCE AGAIN BRINGING A CHANCE OF SHOWERS TO THE AREA...OTHERWISE THE REST OF THE WEEK SHOULD BE DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 21, 1:55 PM PST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
155 PM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM NON-TSTM WND DMG 2 NE MORONGO VALLEY 34.09N 116.56W
01/21/2012 SAN BERNARDINO CA TRAINED SPOTTER
EXPERIENCING PROLONGED POWER OUTAGES AND 20 FOOT FLAG
POLE SNAPPED.
0143 PM NON-TSTM WND DMG 2 NE MORONGO VALLEY 34.09N 116.56W
01/21/2012 SAN BERNARDINO CA TRAINED SPOTTER
EXPERIENCING PROLONGED POWER OUTAGES AND 20 FOOT FLAG
POLE SNAPPED.
&&
DMAKERLocal storm report, Jan 21, 2:14 PM PST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM NON-TSTM WND GST LAS VEGAS MCCARRAN AP 36.09N 115.17W
01/21/2012 M64.00 MPH CLARK NV OTHER FEDERAL
FAA STAFF AT MCCARRAN INTERNATIONAL AIRPORT MEASURED
SUSTAINED WINDS OF 41 MPH WITH A GUST OF 64 MPH ON A FAA
TOWER.
&&
STACHELSKILocal storm report, Jan 21, 2:18 PM PST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM NON-TSTM WND GST 5 ENE SLOAN 35.97N 115.13W
01/21/2012 M61.00 MPH CLARK NV AWOS
A 61 MPH WIND GUST WAS MEASURED AT THE HENDERSON
EXECUTIVE AIRPORT AT AN ELEVATION OF 2458 FEET.
&&
STACHELSKILocal storm report, Jan 21, 2:20 PM PST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
220 PM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 4 WNW MT. CHARLESTON 36.30N 115.68W
01/21/2012 M2.0 INCH CLARK NV TRAINED SPOTTER
LAS VEGAS SKI AND SNOWBOARD RESORT MEASURED 2 INCHES OF
SNOW AT AN ELEVATION OF 9200 FEET SO FAR TODAY.
&&
STACHELSKILocal storm report, Jan 21, 2:27 PM PST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
227 PM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 9 W CALIENTE 37.59N 114.68W
01/21/2012 E2.5 INCH LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF RELAYED A REPORT OF 2.5 INCHES OF
SNOW AT THE OAK SPRINGS SUMMIT AT AN ELEVATION 6237 FEET.
0134 PM NON-TSTM WND GST RED ROCK CANYON RAWS 36.14N 115.43W
01/21/2012 M67.00 MPH CLARK NV MESONET
RED ROCK CANYON RAWS MEASURED A WIND GUST OF 67 MPH AT AN
ELEVATION OF 3756 FEET.
0204 PM NON-TSTM WND GST 2 N SLOAN 35.97N 115.20W
01/21/2012 M59.00 MPH CLARK NV MESONET
A MESONET STATION IN SOUTHERN HIGHLANDS MEASURED A WIND
GUST OF 59 MPH AT AN ELEVATION OF 2461 FEET.
&&
STACHELSKILocal storm report, Jan 21, 2:33 PM PST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
233 PM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM NON-TSTM WND GST MESQUITE 36.79N 114.07W
01/21/2012 E50 MPH CLARK NV CO-OP OBSERVER
CO-OP OBSERVER IN MESQUITE ESTIMATES WIND GUSTING TO 50
MPH.
&&
DMAKERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 12:13 PM PST | Dust Storm Warning | VEF | San Bernardino | 4 hr |
Nearby
Winter Storm Watches in Nevada, 2012Winter Storm Watches in California, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.